MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® LIPL LIPASE FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® LIPL LIPASE FLEX® REAGENT CARTRIDGE
Catalog Number DF56 SMN 10460277
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr 2517506-2018-00259 was also filed for the same lipl event.The customer contacted siemens customer care center (ccc) and reported that a discordant, falsely elevated lipase (lipl) patient result was obtained on the dimension rxl max hm system.Siemens is investigating the incident.
 
Event or Problem Description
A discordant, falsely elevated lipase (lipl) result was obtained on a patient sample on the dimension rxl max hm system.The result was reported to the physician who questioned the result.The same sample was tested on the same instrument at a later date and an elevated result was obtained.The patient was hospitalized for suspected pancreatitis.There are no reports of patient intervention or adverse health consequences due to the discordant elevated lipl result.
 
Additional Manufacturer Narrative
Original mdr 2517506-2018-00257 was filed 12-apr-2018.Mdr 2517506-2018-00259 was filed for the same lipl event.(additional information 21-may-2018) siemens headquarters support center (hsc) evaluated instrument data logs and the available information.The customer confirmed that no medical procedure was performed on the patient nor treatment modified based upon the discordant elevated lipase (lipl) result.Instrument daily system checks displayed no atypical performance.Lipl calibration data was within conformance at the time of the event.Quality control results were reported as recovering within the customer established ranges.A customer service engineer was dispatched to the site and did not identify any instrument malfunctions.Hsc concluded that no product non-conformance was identified.The cause is unknown.The device is operating within specifications.No further evaluation of the device is required.Section h6 has been updated to reflect the hsc conclusion.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® LIPL LIPASE FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key7427110
Report Number2517506-2018-00257
Device Sequence Number144710
Product Code CHI
UDI-Device Identifier00842768025532
UDI-Public00842768025532
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2018
Device Catalogue NumberDF56 SMN 10460277
Device Lot NumberGB8204
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/20/2018
Supplement Date Received by Manufacturer05/21/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1